wrt interaction between Lipitor and grapefruit, your website states "Grapefruit can interact with lipitor (a cholesterol-lowering statin) causing an increase in the level of the medication in your blood." Can one draw the inference then, that a lower dosage of Lipitor taken, along with some grapefruit, could have the same beneficial effect as a larger dosage without grapefruit?
Would a lower dosage of lipitor work as well, if combined with taking grapefruit?
- 28 Jan 2015 by novelo9
- 28 Jan 2015
- lipitor, grapefruit, interaction, dosage, medication, statin, cholesterol
Added 28 Jan 2015:
Am looking for an insightful reply. Quantifying the exact tradeoff relationship is always a more difficult task. But is a tradeoff a plausible approach at all? If so, how? (It would be very useful information to millions of users - with proper caveats of course to be cautious.) If not, please explain why - again, with some insight please.
In my opinion taking less lipitor with grapefruit is not a good idea. If you can find studies that have been done on this, that would be the best way to form your opinion.
As a disabled medical laboratory tech plus my many years of physical problems and medications, including lipitor, I don't see how you can satisfactorily equate each grapefruit you eat with a consistent dose of the active chemical that increases the effectiveness of the lipitor. All grapefruit are not equal. One may be larger than another. One may be more concentrated than another. You really can't know the dose you are receiving of the active chemical.
With lipitor, you CAN know the dose you are taking within a reasonable degree of accuracy. Why not take a controlled, known dose than an irregular, unknown dose? Please be good to yourself and be safe with your medications. Let me know what you decide, please. ;o)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Apr 2011 • 1 answer
Posted 14 Jul 2013 • 1 answer
Posted 1 Dec 2013 • 3 answers
Posted 9 Feb 2014 • 2 answers
Posted 22 Jan 2015 • 2 answers